MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI

BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI
Model Number 87045
Medical Device Problem Codes Improper Flow or Infusion (2954); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that inadequate irrigation occurred.A intellanav oi was selected for an ablation procedure.However it was noticed during preparation that the catheter's irrigation flow rate was low as observed by its looks.It flowed at low flow 2ml/min, but there were no water droplets came out.The physician judged that it was dangerous to use in this state, so the device was retrieved.The procedure was completed with no serious injury reported.
 
Additional Manufacturer Narrative
Visual inspection found that the distal end is twisted clockwise(cw) as viewed from the end of the distal tip.Dried saline was found on the distal end and inside several irrigation ports.A metriq pump and irrigation line was connected to the device.The distal end was suspended in the center of a glass beaker.The pump flow rate was set to 30 ml/min (ablation rate) for 5 minutes (150 ml expected).After 5 minutes, the beaker contained approximately 148 ml of saline, which was within spec.Test was repeated for right curve (149 ml) and left curve (148 ml), which were also in spec.The test was repeated with the flow rate set to 2 ml/min (standby rate) for 25 minutes (50 ml expected).After 25 minutes, the beaker contained approximately 49 ml of saline, which was within spec.Test was repeated for right curve (49.5 ml) and left curve (49.5 ml), which were also in spec.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
INTELLANAV OPEN-IRRIGATED
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8565129
Report Number2134265-2019-04592
Device Sequence Number2319567
Product Code OAD
UDI-Device Identifier08714729937432
UDI-Public08714729937432
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2021
Device Model Number87045
Device Catalogue Number87045
Device Lot Number0022955840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1